It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Thank you Tracy & Wanda for your replies..

Have been taking cortef 20 mg. once a day at 8 a.m. I've been on them just over a week now....think I feel more energy. I've been doing stuff I've put off "till later", so I guess I am feeling a bit more lively. ( I also have a back problem, and had several epidurals, more cortisone. Was hoping the cortef would help the back, but so far it hasn't, thought it would be a side benefit)
My endro. said that my reserves were low, and that we would look at everything again in Feb. I know that I have to take the meds. everyday, and can't stop them. Not looking forward to taking it for the rest of my life.
I was on prednisone for about 2 1/2 years for another problem, but stopped taking it about 3 years ago. I felt great at that time, but since I stopped taking it, as my husband says, I've fallen apart! When I get a cold or flu etc., most people recover in a reasonable amount of time, not me, takes me weeks, and weeks..(another symptom?) I really trust my Doctor, he is wonderful....about 18 months ago I was having chest pain, tachacardia etc, , and my family dr. was treating it as a heart problem, which the cardiologist said, it wasn't structural, heart was great, so it must have been heart wiring... BUT, then went to endro. Dr., he said, no, this is what I think you have and ran several tests....hypoglycemia test was at 28.......And then the ACTH test, which looks normal to me, but he said was a bit low... Has been a long journey, but I am feeling a bit better, no more hypoglycemia, and the heart has setteled down very nicely...and as I said, a bit more energy...
It really helps, to be able to write this all down, and know that others may understand what a long journey this has been....thank you all for reading, and replying....Sometimes, I feel kind of sad, thinking that no one understands this stuff - what you have to go through to get diagnosed, and Dr.s thinking, geee, it's in her head!! But, here is this board, and others do understand....!!!!!!!!! Thank you....hope that you all have a great day, and feel well..
Hi!

Gee, I can sure relate to the time in getting diagnosed, as I read a great many others can, as well. My 16 year old son is the one I've been trying to get help for. But he will have been ill for two years this November (not a happy anniversary to bring to mind) with still no definite diagnosis. He's been to see exactly 20 doctors, and is now in line to go to the Mayo Clinic this January. ONE of the doctors suspected adrenal insufficiency and thyroid problems, as I have, and issued us meds, but then I was afraid to have the medicine shut down my son's glands, should this diagnosis not be correct, as none of the other doctors agreed. But the last fellow we went to was SO terrific -- from a teaching hospital, really took Travis' problems seriously, didn't blame them on his being a teen, or being depressed (which he seems to show no signs of), etc. He just looked at Travis, who was tired and hungry towards the end of his appointment, and said, "You don't feel very well, do you? Well, we're going to try to change that!" Then he referred us to the Mayo! All this to say I understand your trial of getting diagnosed and believed FOR SURE!! :) Hope you can hang in there and feel great soon! Sounds like the Prednisone could easily have switched your adrenals off, if the dose was high enough. Many with asthma have this happen, because of the steroids they must take. I thought it was secondary (pituitary malfunction) that suffered from having taken something like prednisone, though. Has your doctor looked into this? ~ :wave: Tracy
Dear Tracy,
I am so sorry that your son is having to go through so much at an age where kids should be out running around, having fun and not thinking of their health. It is very hard on them. I hope that the Mayo Drs. can give you more of an answer to what is going on....can understand the frustration of a couple of years of not feeling well.

I was diagnosed with fibromyalgia about 12 years ago..and finally went to a rheumatlologist several years ago, he gave me 5 mg. of prednisone a day. Supposedly to help with all of the pain. I stopped taking the prednisone around 2 1/2 years ago. I have run into drs., (even lately) who believe that FMS is a wastebasket diagnosis, given when other diagnosis are not clear...kind of discouraging. My thought process on all of this now is, gee, did I have some kind of a low reserve problem before all of this started, even before the FMS diagnosis??? Was it really the low reserves causing all of the symptoms, which were given the title of FMS when the other drs. could not figure out what was wrong??? My endro. Dr. said I have low reserves...on the office recepit it says Addison Disease....I am sure the prednisone is a major player in all of this...
I am very worried at the moment about taking the Cortef....you see, I fell 3 yrs. ago, hurt my back and neck...herniated disc......had the neck fixed (ACDF) 1/04....it had been great until this last Aug. Woke up one morning aching. The lower back has some herniations too, which I have been going to Drs. and Pain Management for....I am going back to my neurosurgeon on Mon. (had another MRI yesterday) - In Sept. 04, he said that it didn't look that bad....(he should live in this body!) But, now with the neck acting up again....well, don't know what is going to happen.....back to "my worry" about the cortef.....if I have to have surgery, I hope that they will give me it before surgery and during recovery....because when I had my neck fused in 04...I was violently, continuesly sick in the hospital for 3 days.....I now wonder if that was a sign of the "low reserves".....another symptom?????
Thank you for listening to me spout off.....I really do not do this in real life...FEAR is not a good thing to hold inside....hate to use this board as a captive audience!!!
Oh well, have to move on, day awaits....my motto for the day is LAUGH....it makes us feel good....less wrinkles too!!!
Thanks again for you concern....and I do hope that your son will be diagnosed and well soon...

Sage
Wow Tracy, thanks for your reply. I am sorry for your son, it's hard enough being just a "kid"....worse if he's not feeling up to snuff..no energy to go out and play is hard enough for me (and I'm a grandma!!)....he must feel so bored and tired, I wish there was something I could suggest to entertain him...something that would use little energy....does he like to paint or draw? Those are the first options I can think of..
I know what you mean about the no energy, or the really low points of it, if I do something outside of my daily norm...and realize that I need some kind of extra dosing when i have surgery etc. Because I had been on prednisone for a couple of years, when I had surgery a few times, the Drs. gave me extra before surgery, and I always felt great afterwards. The neck surgery they did not give me anything, cause it had been over 1 1/2 yrs. since I had stopped the pred. and gee, was I sick....Today I feel like a truck ran over me....I drove 120 miles yesterday, and had some upsetting news, also had some nasty little stomach thing over the weekend.....but I have no instructions from my endro. regarding increasing cortef dose...so I guess I will have to call him....and see if this is something I should be doing...Thanks for the hint.
I thank you again for writing back, it is lonely, and I hate to complain at home..it gets old really quick! Hope both you and your son have a better day today.....
Sage





All times are GMT -7. The time now is 11:59 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!